Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 107, NWS Memphis, TN

April 15, 20115 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2011, 8:10 AM CDT for 5 counties in Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2011, 8:10 AM CDT (13:10 UTC)
Expired
Apr 15, 2011, 9:15 AM CDT
In force
65 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 31 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 2:19 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WUUS54 KMEG 151310
SVRMEG
MSC017-057-081-095-115-151415-
/O.NEW.KMEG.SV.W.0107.110415T1310Z-110415T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
810 AM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 915 AM CDT

* AT 810 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TROY
  TO TREBLOC...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
  VERONA TO 9 MILES SOUTHEAST OF HOUSTON...AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
  AMORY...FULTON...HOUSTON...OKOLONA...TUPELO...VERONA...TOMBIGBEE
  STATE PARK AND TRACE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE AND DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3369 8872 3381 8872 3381 8891 3375 8893
      3375 8901 3374 8904 3430 8894 3427 8818
      3374 8826 3374 8831 3371 8834 3367 8840
TIME...MOT...LOC 1310Z 280DEG 41KT 3412 8882 3380 8886

$$
2 follow-up statements
230 
WWUS54 KMEG 151346
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
846 AM CDT FRI APR 15 2011

MSC115-151355-
/O.CAN.KMEG.SV.W.0107.000000T0000Z-110415T1415Z/
PONTOTOC MS-
846 AM CDT FRI APR 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PONTOTOC COUNTY
IS CANCELLED...

AT 845 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA  
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3369 8872 3381 8872 3381 8891 3380 8891
      3384 8890 3377 8897 3429 8857 3427 8818
      3374 8826 3374 8831 3371 8834 3367 8840
TIME...MOT...LOC 1345Z 280DEG 41KT 3405 8835 3373 8839

$$

MSC017-057-081-095-151415-
/O.CON.KMEG.SV.W.0107.000000T0000Z-110415T1415Z/
LEE MS-ITAWAMBA MS-MONROE MS-CHICKASAW MS-
846 AM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR EASTERN CHICKASAW...MONROE...SOUTHERN ITAWAMBA AND SOUTHEASTERN
LEE COUNTIES...

AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SMITHVILLE TO NEW HAMILTON...OR ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF AMORY TO 7 MILES NORTH OF COLUMBUS AFB...MOVING
EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...FULTON...HATLEY...NETTLETON...OKOLONA...JACINTO...
MOOREVILLE...RICHMOND...TILDEN...ABNEY...DORSEY...BALLARDSVILLE AND
CARDSVILLE.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3369 8872 3381 8872 3381 8891 3380 8891
      3384 8890 3377 8897 3429 8857 3427 8818
      3374 8826 3374 8831 3371 8834 3367 8840
TIME...MOT...LOC 1345Z 280DEG 41KT 3405 8835 3373 8839

$$
316 
WWUS54 KMEG 151416
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
916 AM CDT FRI APR 15 2011

MSC017-057-081-095-151425-
/O.EXP.KMEG.SV.W.0107.000000T0000Z-110415T1415Z/
LEE MS-ITAWAMBA MS-MONROE MS-CHICKASAW MS-
916 AM CDT FRI APR 15 2011

...SEVERE THUNDERSTORM WARNING FOR EASTERN CHICKASAW
...MONROE...SOUTHERN ITAWAMBA AND SOUTHEASTERN LEE COUNTIES 
WILL BE ALLOWED TO EXPIRE...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 915 AM.

LAT...LON 3369 8872 3381 8872 3381 8891 3380 8891
      3384 8890 3377 8897 3429 8857 3427 8818
      3374 8826 3374 8831 3371 8834 3367 8840
TIME...MOT...LOC 1415Z 280DEG 41KT 3399 8794 3367 8799

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:49 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 15, 6:49 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
649 AM CDT FRI APR 15 2011

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 254 AM CDT FRI APR 15 2011/

DISCUSSION...
FORWARD PROPAGATING SEVERE QLCS WAS HEADED RAPIDLY EAST THROUGH
CENTRAL AR AT DISCUSSION TIME...WELL AHEAD OF THE 00Z NAM AND 03Z
HRRR FORECAST SOLUTIONS. TORNADO WATCH REMAINS IN EFFECT ACROSS
ALL OF THE MIDSOUTH THROUGH 15Z...10 AM CDT.

TIMING ISSUES ASIDE... NAM MODEL SUGGEST AN ADDITIONAL CONVECTIVE
LINE WILL FORM ALONG AND EAST OF THE MS RIVER THIS AFTERNOON IN
RESPONSE TO RATHER STRONG SHORTWAVE ROUNDING THE BASE OF THE UPPER
LOW CENTERED NEAR KC MO. 00Z NAM PROGGED MIXED LAYER MUCAPES OF
1500 J/KG...WITH POCKETS OF 3000 J/KG...SUGGESTING SEVERE THREAT
WILL NOT LIKELY END WITH THE PASSAGE OF THIS MORNING/S SEVERE
QLCS.

FEW CHANGES MADE BEYOND TODAY. AFTER A QUIET WEEKEND... EXPECT
MENTIONABLE RAIN CHANCES THROUGH THROUGH THE UPCOMING WEEK AS NEAR
STATIONARY FRONT OSCILLATES OVER THE MIDSOUTH. RAIN CHANCES WILL
ENHANCED BY DAYTIME HEATING AND THE PASSAGE OF SHORTWAVES EMBEDDED
IN WEST/SOUTHWEST FLOW ALOFT.

PWB

&&

.AVIATION...
12Z TAFS

LINE OF TSRA WAS MOVING INTO THE MKL VICINITY AT DISCUSSION TIME.
TUP SHOULD SEE THE CONVECTIVE LINE MOVE THROUGH BY 14Z.

MEM REMAINED UNDER MAINLY STRATIFORM RAIN ALONG THE BACK EDGE OF
THE LINEAR STORM SYSTEM. MEM AND JBR SHOULD PREVAIL AT VFR WITH A
FEW PERIODS OF MVFR THROUGH MIDMORNING. DURING THE EARLY/MID
AFTERNOON... EXPECT ADDITIONAL STORMS TO DEVELOP BETWEEN MEM AND
MKL...AS ANOTHER PIECE OF UPPER LEVEL ENERGY ARRIVES FROM TX.
STRONGEST AFTERNOON STORMS WOULD LIKELY AFFECT THE TUP
AREA...WHERE INSTABILITY IS GREATEST.

LATE EVENING AND OVERNIGHT PERIOD SHOULD BE FREE OF TSRA...WITH
PERHAPS SOME MVFR CIGS DEVELOPING TOWARD 12Z.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  48  65  47 /  40  10  10   0
MKL  73  47  61  40 /  90  40  10   0
JBR  74  46  63  42 /  40  10  10   0
TUP  79  49  67  41 / 100  30  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 15, 5:32 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
532 AM CDT FRI APR 15 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160945-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
532 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST
MISSISSIPPI TODAY... AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
NORTHWEST MISSISSIPPI AND WEST TENNESSEE. THE PRIMARY RISKS THIS
MORNING ARE DAMAGING STRAIT LINE WINDS AND ISOLATED TORNADOES.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL LIFT EAST THROUGH WEST
TENNESSEE AND NORTH MISSISSIPPI THIS MORNING. ADDITIONAL
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE DURING AFTERNOON HEATING
OVER NORTH MISSISSIPPI. THE PRIMARY SEVERE WEATHER RISK THIS
AFTERNOON IS DAMAGING WINDS...TORNADOES AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF NEXT
WEEK. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

PWB

In the hours before

Local storm report, Apr 15, 4:15 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
415 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 AM     TSTM WND DMG     3 S JONESBORO           35.78N 90.69W
04/15/2011                   CRAIGHEAD          AR   EMERGENCY MNGR

            POWER LINES DOWN U.S. HIGHWAY 63 AND COMMERCE DRIVE

&&

RJO
Local storm report, Apr 15, 4:19 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     TSTM WND DMG     BAY                     35.74N 90.56W
04/15/2011                   CRAIGHEAD          AR   EMERGENCY MNGR

            POWER LINES DOWN AT MAIN AND CENTRAL

&&

RJO
Local storm report, Apr 15, 4:23 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
423 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 AM     TSTM WND DMG     5 S JONESBORO           35.75N 90.69W
04/15/2011                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREES DOWN ON HOMES AND VEHICLES. CAMPING TRAILER
            OVERTURNED IN LOT.

&&

RJO
Local storm report, Apr 15, 4:29 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
429 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     5 E BAY                 35.74N 90.47W
04/15/2011                   CRAIGHEAD          AR   BROADCAST MEDIA

            DAMAGED SHED AND POWER LINES DOWN IN TOWN OF LUNSFORD
            ALONG HIGHWAY 158

&&

RJO
Local storm report, Apr 15, 7:42 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
742 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     TSTM WND GST     3 S OAKLAND             34.01N 89.91W
04/15/2011  E60 MPH          YALOBUSHA          MS   TRAINED SPOTTER

            TREE DEBRIS BLOWN BY WIND VISIBLE AT TIME OF THE REPORT

&&

RJO

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:56 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica79 min
Apr 15, 4:39 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica66 min
Apr 15, 5:54 AM CDTSevere Thunderstorm WarningMEGTallahatchie66 min
Apr 15, 6:41 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Yalobusha64 min
Apr 15, 7:34 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Pontotoc56 min
Apr 15, 12:01 PM CDTSevere Thunderstorm WarningMEGMonroe44 min
Apr 15, 12:31 PM CDTFlash Flood WarningMEGMonroe5 hr
Apr 15, 12:48 PM CDTSevere Thunderstorm WarningMEGMonroe42 min
Apr 15, 1:35 PM CDTSevere Thunderstorm WarningMEGMonroe27 min
Apr 15, 1:41 PM CDTSevere Thunderstorm WarningMEGTishomingo20 min
Apr 15, 2:26 PM CDTRiver Flood WarningMEGMonroe21 hr
Apr 15, 2:26 PM CDTRiver Flood WarningMEGLowndes, Monroe21 hr
Apr 15, 3:10 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe50 min
Apr 15, 5:09 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more51 min
Apr 15, 5:58 PM CDTTornado WarningMEGPrentiss, Tishomingo32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.